Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 342, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 9, 2019, 6:08 PM CDT for Madison County, Yazoo County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2019, 6:08 PM CDT (23:08 UTC)
- Expired
- Sep 9, 2019, 6:36 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 71 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 6:08 PM CDT | TSTM WND DMG | 4 Nne Livingston, MS | TREE DOWN AT STOKES ROAD AND CLOUD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055
WUUS54 KJAN 092308
SVRJAN
MSC089-163-100015-
/O.NEW.KJAN.SV.W.0342.190909T2308Z-190910T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
608 PM CDT Mon Sep 9 2019
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Eastern Yazoo County in central Mississippi...
Central Madison County in central Mississippi...
* Until 715 PM CDT.
* At 608 PM CDT, a severe thunderstorm was located near Myrleville,
or 12 miles northwest of Canton, moving north at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Benton around 630 PM CDT.
Other locations impacted by this severe thunderstorm include Eden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3300 9032 3293 9010 3288 8997 3288 8994
3260 9007 3256 9034 3301 9044 3301 9036
3302 9034
TIME...MOT...LOC 2308Z 170DEG 17KT 3272 9022
HAIL...0.75IN
WIND...60MPH
$$
191 follow-up statement
687
WWUS54 KJAN 092336
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
636 PM CDT Mon Sep 9 2019
MSC089-163-092346-
/O.CAN.KJAN.SV.W.0342.000000T0000Z-190910T0015Z/
Yazoo MS-Madison MS-
636 PM CDT Mon Sep 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN YAZOO AND CENTRAL
MADISON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
LAT...LON 3300 9032 3293 9010 3288 8997 3288 8994
3260 9007 3256 9034 3301 9044 3301 9036
3302 9034
TIME...MOT...LOC 2334Z 170DEG 17KT 3285 9025
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:45 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 9, 3:45 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Jackson MS 345 PM CDT Mon Sep 9 2019 .DISCUSSION... This evening through tomorrow... Afternoon thunderstorm activity has been restricted to the southern and western portions of the region as the ArkLaMiss remains on the western periphery of a steep and stagnant ridge centered over the SE United States. Scattered strong storms will continue to be possible in these areas through the rest of the afternoon and into the early evening hours. The main threats with any strong storms will be gusty winds with a secondary threat of small hail. Storms will subside as we loose day time heating. The heat threat was removed from the HWO for the rest of the afternoon due to the storm coverage in the areas with the highest heat indices. Lows tonight will fall into the lower 70s areawide. Although temperatures tomorrow will increase to well above average at most locations, they will remain a few degrees cooler than days previous. Thus, no heat wording is the HWO is expected to be needed. Expect highs to top out in the mid 90s. The overall synoptic pattern will remain relatively unchanged with the region remaining on the western periphery of the steep ridge. Southerly flow will help to increase moisture in the southern portions of our region tomorrow. Storms chances will be best along and south of the I-20 corridor tomorrow afternoon. Tuesday night through the weekend... Hot conditions will continue through the end of the week as ridging remains across the southeast. Highs each day will top out mainly in the mid 90s. Dewpoints should be low enough to keep heat index values below 100 for most locations. There could be an isolated shower or storm during peak heating, but it looks like most locations will remain dry through the week. Looking to the weekend, a weak cold front will approach the region from the north, but will most likely not make it this far south. Chances for showers and storms will be better this weekend, especially across the south in association with a westward moving disturbance in the Gulf. Highs will be just a tad cooler with better coverage of clouds/convection, ranging from the upper 80s to the lower 90s. /27/ && .AVIATION... 18Z TAF discussion: VFR conditions will continue to persist at most TAF sites throughout the 24hr TAF period. Scattered thunderstorms will be possible this afternoon into early evening near our southern and western most sites. This prompted the additions of VCTS at KGLH, KJAN, KHKS, KPIB, and KHBG. Visbys will be impacted at any site that is impacted by an afternoon storm. Coverage of storms should begin to decrease by 00z and widespread VFR will prevail through the rest of the period. && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 94 72 93 / 25 8 4 9 Meridian 73 95 71 94 / 15 8 5 9 Vicksburg 74 96 72 95 / 42 10 5 7 Hattiesburg 73 92 72 94 / 21 14 5 11 Natchez 73 93 73 93 / 42 12 5 9 Greenville 73 96 72 95 / 31 13 5 6 Greenwood 73 95 72 94 / 6 13 5 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3
Hazardous weather outlook, Sep 9, 3:12 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 312 PM CDT Mon Sep 9 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 102015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 312 PM CDT Mon Sep 9 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 3 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Sep 9, 5:24 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
524 PM CDT Mon Sep 9 2019
MSZ043>045-048>051-092300-
Scott MS-Newton MS-Neshoba MS-Hinds MS-Leake MS-Rankin MS-Madison MS-
524 PM CDT Mon Sep 9 2019
...GUSTY WINDS WILL AFFECT SOUTHERN LEAKE...NORTHEASTERN RANKIN...
NORTHERN NEWTON...NORTHERN SCOTT...CENTRAL HINDS...SOUTHERN NESHOBA
AND MADISON COUNTIES UNTIL 600 PM CDT...
At 522 PM CDT, Meteorologists were tracking strong outflow winds
along a line extending from Duffee, to 6 miles southwest of
Conehatta, to near Leesburg, to Ridgeland, to near Jackson, to near
Byram. Movement was northwest at 30 mph.
Strong gusty winds in excess of 40 mph will be possible.
Gusty winds will affect...
Jackson, Madison, Ridgeland and Leesburg around 525 PM CDT.
Clinton, Pisgah, Gluckstadt and Ludlow around 530 PM CDT.
Raymond, Annandale and Goshen Springs around 535 PM CDT.
Harperville, House, Pocahontas and Hillsboro around 540 PM CDT.
Farmhaven around 545 PM CDT.
Neshoba, Flora, Bolton, Brownsville and Bethsaida around 550 PM
CDT.
Sharon and Tuscola around 555 PM CDT.
Edwards and Dixon around 600 PM CDT.
Other locations impacted by these storms include Lena, Tucker, Walnut
Grove, Sebastopol and Standing Pine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3244 8961 3241 9011 3236 9021 3213 9037
3230 9068 3234 9065 3234 9063 3237 9064
3251 9056 3250 9052 3259 9044 3258 9040
3266 9028 3267 9020 3270 9013 3272 9002
3274 8892 3241 8891
TIME...MOT...LOC 2222Z 137DEG 26KT 3250 8892 3241 8936 3247 8975 3242
9013 3234 9025 3218 9034
19Special weather statement, Sep 9, 5:38 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
538 PM CDT Mon Sep 9 2019
ARZ074-075-LAZ007-008-092315-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
538 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES...NORTHEASTERN MOREHOUSE AND NORTH
CENTRAL WEST CARROLL PARISHES UNTIL 615 PM CDT...
At 538 PM CDT, Meteorologists were tracking a strong thunderstorm 8
miles southeast of Parkdale, or 8 miles east of Wilmot, moving north
at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Parkdale around 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3313 9156 3313 9132 3297 9135 3295 9141
3292 9153 3300 9155
TIME...MOT...LOC 2238Z 170DEG 10KT 3305 9143
19Special weather statement, Sep 9, 5:42 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
542 PM CDT Mon Sep 9 2019
MSZ042-092315-
Yazoo MS-
542 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YAZOO COUNTY UNTIL
615 PM CDT...
At 541 PM CDT, Meteorologists were tracking a strong thunderstorm
near Phoenix, or 17 miles southwest of Yazoo City, moving northwest
at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southwestern Yazoo
County, including the following locations... Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3269 9070 3266 9069 3267 9066 3269 9066
3270 9068 3279 9060 3266 9037 3258 9045
3254 9047 3252 9052 3253 9058 3255 9059
3254 9065 3259 9066 3259 9069 3262 9069
3262 9072 3263 9070 3264 9069 3266 9073
TIME...MOT...LOC 2241Z 116DEG 9KT 3263 9056
DCSpecial weather statement, Sep 9, 5:45 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
545 PM CDT Mon Sep 9 2019
MSZ049-092330-
Rankin MS-
545 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY UNTIL 630
PM CDT...
At 545 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pelahatchie, or 7 miles east of Brandon, moving northwest at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Brandon around 605 PM CDT.
Pearl and Fannin around 615 PM CDT.
Flowood around 625 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3228 9018 3229 9015 3231 9016 3232 9015
3234 9011 3236 9011 3236 9010 3238 9010
3240 9007 3243 9007 3244 9004 3248 9001
3249 8998 3230 8973 3226 8973 3213 8988
TIME...MOT...LOC 2245Z 130DEG 19KT 3225 8988
19Special weather statement, Sep 9, 5:47 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
547 PM CDT Mon Sep 9 2019
LAZ007-092330-
Morehouse LA-
547 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOREHOUSE PARISH
UNTIL 630 PM CDT...
At 547 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bastrop, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Beekman around 605 PM CDT.
Other locations impacted by this storm include Collinston and Mer
Rouge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3300 9207 3301 9207 3301 9178 3270 9174
3267 9193 3298 9208
TIME...MOT...LOC 2247Z 166DEG 17KT 3283 9188
19Special weather statement, Sep 9, 6:05 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
605 PM CDT Mon Sep 9 2019
MSZ035-041>045-051-092345-
Sharkey MS-Newton MS-Neshoba MS-Humphreys MS-Leake MS-Yazoo MS-
Madison MS-
605 PM CDT Mon Sep 9 2019
...GUSTY WINDS WILL AFFECT LEAKE...NORTHWESTERN NEWTON... NORTHERN
YAZOO...SOUTHERN HUMPHREYS...NESHOBA...NORTHEASTERN SHARKEY AND
NORTHEASTERN MADISON COUNTIES UNTIL 645 PM CDT...
At 603 PM CDT, Meteorologists were tracking strong outflow winds
along a line extending from near Herbert Springs, to near Neshoba,
to 6 miles southwest of Madden, to 7 miles east of Farmhaven, to
near Way, to near Yazoo City, to near Holly Bluff. Movement was
north at 20 mph.
Winds in excess of 40 mph will be possible.
Gusty winds will affect...
Yazoo City, Way and Holly Bluff around 610 PM CDT.
Vaughan around 620 PM CDT.
Cameron around 625 PM CDT.
Anguilla and Camden around 630 PM CDT.
Philadelphia, Carthage, Edinburg, Thomastown, Midnight and Nitta
Yuma around 640 PM CDT.
Nanih Waiya, Pearl River, Renfroe, Singleton and Burnside around
645 PM CDT.
Other locations impacted by these storms include Eden, Tucker, Walnut
Grove, Louise, Redwater and Standing Pine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3254 8915 3255 8932 3258 8932 3258 8950
3280 9044 3278 9075 3306 9088 3307 9049
3288 8997 3288 8973 3293 8973 3293 8892
3259 8892
TIME...MOT...LOC 2303Z 170DEG 18KT 3264 8893 3258 8918 3261 8941 3268
8969 3272 9000 3288 9046 3287 9069
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:13 PM CDT | Special Weather Statement | JAN | Humphreys | 32 min |
| Sep 9, 1:51 PM CDT | Special Weather Statement | JAN | Simpson | 24 min |
| Sep 9, 2:31 PM CDT | Special Weather Statement | JAN | Jones | 44 min |
| Sep 9, 2:35 PM CDT | Special Weather Statement | JAN | Lincoln | 40 min |
| Sep 9, 2:44 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 31 min |
| Sep 9, 2:47 PM CDT | Special Weather Statement | JAN | Lawrence | 43 min |
| Sep 9, 2:50 PM CDT | Special Weather Statement | JAN | Jones | 40 min |
| Sep 9, 3:03 PM CDT | Special Weather Statement | JAN | Jones | 42 min |
| Sep 9, 3:12 PM CDT | Special Weather Statement | JAN | Forrest | 48 min |
| Sep 9, 3:29 PM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Sep 9, 3:31 PM CDT | Special Weather Statement | JAN | Jones | 44 min |
| Sep 9, 3:48 PM CDT | Special Weather Statement | JAN | Covington | 27 min |
| Sep 9, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 65 min |
| Sep 9, 3:57 PM CDT | Special Weather Statement | JAN | Claiborne | 33 min |
| Sep 9, 4:00 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 30 min |
| Sep 9, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 39 min |
| Sep 9, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 66 min |
| Sep 9, 4:15 PM CDT | Special Weather Statement | JAN | Warren | 30 min |
| Sep 9, 4:32 PM CDT | Special Weather Statement | JAN | Adams | 43 min |
| Sep 9, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Smith | 61 min |
| Sep 9, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Sep 9, 5:12 PM CDT | Special Weather Statement | JAN | Rankin, Scott | 48 min |
| Sep 9, 5:24 PM CDT | Special Weather Statement | JAN | Hinds, Madison | 36 min |
| Sep 9, 5:42 PM CDT | Special Weather Statement | JAN | Yazoo | 33 min |
| Sep 9, 5:45 PM CDT | Special Weather Statement | JAN | Rankin | 45 min |
| Sep 9, 6:05 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 40 min |
| Sep 9, 6:10 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 65 min |
| Sep 9, 6:20 PM CDT | Special Weather Statement | JAN | Issaquena | 40 min |
| Sep 9, 6:30 PM CDT | Special Weather Statement | JAN | Washington | 30 min |
| Sep 9, 6:54 PM CDT | Special Weather Statement | JAN | Issaquena | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.